Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Trying to conceive. Asked to decrease dose of thyronorm. Gained weight and hair loss. What to do?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 665 Questions
Hi, I have a Thyroid condition and have been taking Thyronorm 50mcg for the past 3 years. My TSH levels became low and since I am trying to conceive my gynaec suggested to alternate Thyronorm 50 and 25mcg. Also I'm on Folic acid and Calcium supplements. Since the alteration of 50 and 25mcg i have noticed and increase in weight and hair loss. Should I switch to Keraglo XXXXXXX untill I conceive? XXXXX
Posted Tue, 3 Dec 2013 in Thyroid Problem and Hormonal Problems
Answered by Dr. Minal Mohit 19 minutes later
Brief Answer: Check a fresh thyroid status and let us know. Detailed Answer: Dear Ma'm, Hi! you have not mentioned your TSH/ FT4 values. alternate day of different doses is not a good idea. since when have you been on this alternate day regimen? please get a fresh thyroid profile as TSH / FT4 and let me know. Still, what I get from your status so far is that thyroid is not creating much of a problem in conception, it was well balanced earlier with thyronorm 50 mcg. you must ask your gynec to look for other causes for difficulty in conception. what is that Keraglo XXXXXXX I don't know about it. Sorry!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor